Posted by Ritch on March 12, 2005, at 11:52:26
In reply to Re: SSRI's ? giggle-pill hypomania? » Ritch, posted by CK1 on March 11, 2005, at 15:28:13
>>.. My point is, if you've tried 3-4 diff SSRI's (even if one worked for you for a long time) and they aren't cutting it anymore, think about trying mood stabilizers and adding them to whatever regime you have. In my opinion, SSRI "Poop Out" (could) be caused by a bipolar cycle you never knew existed and, if thats the case, no SSRI will work! We are all trying so hard to find "the solution" for why our beloved SSRI just "stopped working" when maybe adding a mood stabilizer to it is all we needed to keep the SSRI working indefinitely. Who knows....just food for thought!
I agree generally with what you are saying. I definitely think that "cycling" depressions do look very suspiciously like bipolar. The cynic in me might say something like this however.. "uh oh, the new cash cow for the pharm industry.. expensive mood stabilizers for the citizenry to the rescue". Just a thought.. a lot of times where the money is happens to be where the efficacy suddenly happens. The science needs to get done and not with the carefully contrived studies the drug. mfg. can cook up. Depakote and Lamictal (i.e.) aren't cheap and both have black-box warnings. It would be nice to not have to take a drug that is not very liver-friendly or that can cause a life-threatening rash. I'm stuck.. can't take lithium and I get bad EPS from antipsychotics, so it's Depakote for me. So far no trouble with liver panels, but I still don't like that potential lingering in the background... There needs to be a couple of new ones that are effective *and* safer antimanics.